I'm a 21 year old male who has (unknowingly) suffered with depression and anxiety for a lot of my life. In the past 6 months I had my first relationship and started to notice inconsistencies with my sex drive and what I saw from the people around me. I realized I then had lost my libido in the past couple years without realizing it. Its caused complete lack of interest in sexual activity and a lack of actraction towards people. After looking more into the issue I realized issues I have with lack of appetite, social issues and isolating myself. As well as a general disinterest in activities, hobies and career development. I was first started on Cipralex/Lexapro and had no affect after 8 week. I have now been on Wellbutrin for just over 7 weeks, with the only affect being a slight increase in interest in food and some leveled moods. Im at a loss of what I should do now as I don't know how to treat my symptoms and return to what I view is my normal. Any suggestions?
Hi, bsears! It's complicated. First off, let me ask if you're seeing a psychiatrist. If not, you might look into a referral.
Many people have to try several antidepressants before they find the one that works for them. Another option is an add-on like Abilify or Rexulti which work in their own right and also booster the effects of an antidepressant.
Lastly, you might do some research on Bipolar depression which usually can't (and shouldn't) be treated with standard antidepressants. Latuda combined with the mood stabilizer, lithium, or one of the anticonvulsants like Depakote or Lamictal can work wonders.
This is a lot to take in and why I originally asked about a psychiatrist who is specifically trained in the diagnosis and treatment of mental disorders.
Best regards and good luck to you. Please feel to post here anytime... it helps just knowing that you are not alone in this. Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 May 2019 • 12 answers
Updated 18 Jan 2019 • 5 answers
Updated 11 Nov 2013 • 4 answers
Updated 24 Jul 2015 • 2 answers
Updated 12 May 2017 • 2 answers